# SDR CHIR201605272394

- Difficulty date: May 27, 2016
- Submitted: May 27, 2016
- Operation: General aviation
- Aircraft: N188CH
- Make and model: Boeing 107*
- Aircraft serial: 107
- Aircraft time: 69,962 hours
- Engine: Ge CT581402
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Seal
- Part number: 107D22092
- Condition: Failed
- Location: Transmission
- Part time: 657 hours
- Component: Transmission, Boeing
- Component part number: 107D201034
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN INSPECTION MECHANIC REMOVED AFT XMSN LUBE FILTER & NOTICED LARGE METALLIC CHIPS IN THE FILTER HOUSING & ON THE FILTER PACKS.  DISASSEMBLED FILTER & FOUND MORE CHIPS.  DUE TO A PREVIOUS EXPERIENCE ON N6682D, CREW CHIEF DIRECTED MECHANIC TO REMOVE BLOWER DRIVE SHAFT & REMOVE BLOWER INPUT COVER ON THE XMSN TO DETERMINE WHETHER THE CHIPS CAME FROM THE BLOWER INPUT SEAL ON THE XMSN.  IT WAS DETERMINED THE RING INSIDE THE SEAL THAT'S CONNECTED TO METAL TABS TO KEEP THE SEAL TIGHT AROUND THE BLOWER INPUT WAS MISSING.  MX NOTIFIED THE DOM AS WELL AS THE LEAD IN THE XMSN SHOP ON HOW TO PROCEED.  DECIDED TO SEND A REPLACEMENT AFT XMSN ASSEMBLY TO THE WORK SITE.
